Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 3, 2012, 4:19 PM CDT for Coffee County, Alabama. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2012, 4:19 PM CDT (21:19 UTC)
- Expired
- Jul 3, 2012, 5:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Tallahassee, FL
County Coffee County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1650 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356
WWUS82 KTAE 032119
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
519 PM EDT TUE JUL 3 2012
ALZ065-032215-
COFFEE AL-
419 PM CDT TUE JUL 3 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COFFEE COUNTY...
* UNTIL 515 PM CDT
AT 416 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR ELBA...OR NEAR RICHBURG. THIS STORM WAS MOVING TO THE
SOUTH AROUND 5 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3144 8620 3153 8620 3154 8619 3154 8616
3156 8615 3157 8580 3121 8581 3121 8620
3143 8620
TIME...MOT...LOC 2119Z 112DEG 0KT 3140 8601
$$
22-BARRYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 1:35 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 3, 1:35 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 235 PM EDT Tue Jul 3 2012 .SHORT TERM (Tonight through Thursday)... We are starting to get back into a more typical summertime pattern with afternoon and evening convection driven by daytime heating and sea breeze interaction. MOS PoPs the next few days look suspiciously low, especially in light of all the activity that we have seen develop in the past few hours. PoPs have been adjusted up into the chance to likely category for the remainder of this afternoon. PoPs will be trimmed down to 30% across the board for the evening hours. For Wednesday and Thursday, the upper ridge centered over the Missouri Valley will build with troughing along the eastern seaboard from New England to the mid-Atlantic states. The local area will be on the eastern fringe of the upper ridge. At the surface, a ridge axis will extend from the western Atlantic across the Gulf of Mexico. Meanwhile, a weak trough will cut through the Carolina's into central Georgia. This boundary will provide an additional focus for the development of afternoon and evening convection. Model forecast soundings show PW's generally at or above 1.50" both afternoons. Soundings also show weak steering flow so some storms will be slow movers with the potential for heavy rainfall. Temperatures will be just above seasonal levels with max heat indices between 100 and 105 degrees. && .LONG TERM [Thursday night through next Tuesday]... At the start of the period, the center of the upper high that brought all of the heat to the region over the weekend will have retreated northwestward to a position near Kansas City. This high will move little into next weekend. This more northward position will allow energy to undercut the ridge and move east to west across the Gulf Coast states. The GFS is far more energetic in this regard than the latest runs of the Euro and the 00Z NAM. This allows the Piedmont trough to settle further south in the GFS than the other models which depresses the surface ridge further south as well. The net effect is that the 00Z GFS is wetter than the other models for much of the long term period. That said, even the more northward position of the surface ridge that the Euro shows would be favorable for daily sea breeze-induced convective development. The presence of any upper level forcing, even weak forcing, will enhance this development. We will handle this scenario by using a blended PoP approach. All in all, this period is shaping up to be pretty typical of summertime for a change. However, temperatures will generally run a couple of degrees above normal through the period. && .MARINE... Outside of a brief ramp up in winds and seas on Friday, the same basic forecast with generally light southwest winds and low seas, with some enhancement from the afternoon and evening Sea Breeze is expected to continue through the period. && .AVIATION... Unsettled weather will continue for all sites through the period with scattered afternoon and evening thunderstorms. Daylight conditions should remain VFR outside of these storms. Early tomorrow morning, we could see MVFR and IFR conditions redevelop from fog and low clouds for a few hours around sunrise. && .FIRE WEATHER... Red flag conditions are not expected with unsettled weather, including a chance of afternoon thunderstorms each day. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 72 95 73 96 74 / 30 30 30 40 30 Panama City 76 91 76 91 76 / 30 30 20 30 20 Dothan 74 96 74 95 75 / 30 30 30 40 20 Albany 74 96 75 97 76 / 30 30 30 40 30 Valdosta 72 95 72 96 72 / 30 30 30 40 30 Cross City 72 93 70 93 71 / 30 30 20 20 30 Apalachicola 73 90 74 90 74 / 30 30 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None.. GM...None. && Aviation/Fire Wx...Evans Long Term...Wool Short Term...Barry Marine...Gould
Hazardous weather outlook, Jul 3, 7:20 AM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 820 AM EDT TUE JUL 3 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-041100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 820 AM EDT TUE JUL 3 2012 /240 AM CDT TUE JUL 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION. SOME OF THESE STORMS COULD CONTAIN GUSTY WINDS...AND A SEVERE STORM OR TWO IS NOT OUT OF THE QUESTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... MORE UNSETTLED CONDITIONS ARE EXPECTED TO DEVELOP ACROSS OUR REGION THROUGH THE WEEKEND. ON THE 4TH OF JULY...EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. EVANS
In the hours before
Local storm report, Jul 3, 3:46 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
446 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL TELOGIA 30.35N 84.82W
07/03/2012 E0.75 INCH LIBERTY FL COCORAHS
DIME SIZE HAIL REPORTED NEAR TELOGIA.
&&
WALSH/DVDLocal storm report, Jul 3, 3:49 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
449 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL HOSFORD 30.39N 84.80W
07/03/2012 E0.75 INCH LIBERTY FL EMERGENCY MNGR
DIME SIZE HAIL REPORTED NEAR HOSFORD.
&&
WALSH/DVDLocal storm report, Jul 3, 4:09 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
509 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG HOSFORD 30.39N 84.80W
07/03/2012 LIBERTY FL EMERGENCY MNGR
TREE DOWN NEAR ROBERTS RD.
&&
WALSH/DVDSpecial weather statement, Jul 3, 4:12 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
412 PM CDT TUE JUL 3 2012
ALZ067-GAZ120-121-032215-
HENRY AL-QUITMAN GA-CLAY GA-
412 PM CDT TUE JUL 3 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CLAY...HENRY AND
QUITMAN COUNTIES...
* UNTIL 515 PM CDT/615 PM EDT/
AT 410 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 9 MILES SOUTHWEST OF EUFAULA...OR 6 MILES WEST OF
BONAPARTES RETREAT...MOVING EAST AT 10 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3193 8510 3179 8496 3152 8529 3163 8542
3171 8533 3171 8522 3174 8521 3179 8514
3182 8513 3184 8515 3189 8514
TIME...MOT...LOC 2112Z 286DEG 15KT 3178 8519
22-BARRYLocal storm report, Jul 3, 4:13 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG DOTHAN 31.22N 85.39W
07/03/2012 HOUSTON AL EMERGENCY MNGR
DOWNED TREE CAUSED DAMAGE TO BUILDING AND TWO AMBULANCES.
&&
WALSH/DVDSpecial weather statement, Jul 3, 4:19 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
519 PM EDT TUE JUL 3 2012
ALZ065-032215-
COFFEE AL-
419 PM CDT TUE JUL 3 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COFFEE COUNTY...
* UNTIL 515 PM CDT
AT 416 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR ELBA...OR NEAR RICHBURG. THIS STORM WAS MOVING TO THE
SOUTH AROUND 5 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3144 8620 3153 8620 3154 8619 3154 8616
3156 8615 3157 8580 3121 8581 3121 8620
3143 8620
TIME...MOT...LOC 2119Z 112DEG 0KT 3140 8601
22-BARRYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:39 PM CDT | Severe Thunderstorm Warning | TAE | Washington | 31 min |
| Jul 3, 1:51 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Washington | 39 min |
| Jul 3, 2:07 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 53 min |
| Jul 3, 2:32 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 43 min |
| Jul 3, 2:39 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 51 min |
| Jul 3, 3:27 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 48 min |
| Jul 3, 4:02 PM CDT | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 43 min |
| Jul 3, 4:39 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 36 min |
| Jul 3, 4:12 PM CDT | Special Weather Statement | TAE | Clay | 63 min |
| Jul 3, 4:51 PM CDT | Severe Thunderstorm Warning | TAE | Lee | 39 min |
| Jul 3, 5:23 PM CDT | Severe Thunderstorm Warning | TAE | Lee, Worth | 27 min |
| Jul 3, 5:38 PM CDT | Special Weather Statement | TAE | Lowndes | 37 min |
| Jul 3, 5:59 PM CDT | Severe Thunderstorm Warning | TAE | Brooks, Thomas | 46 min |
| Jul 3, 6:19 PM CDT | Special Weather Statement | TAE | Ben Hill | 41 min |
| Jul 3, 6:33 PM CDT | Severe Thunderstorm Warning | TAE | Ben Hill | 42 min |
| Jul 3, 1:26 PM CDT | Severe Thunderstorm Warning | TAE | Geneva, Houston | 49 min |
| Jul 3, 3:02 PM CDT | Special Weather Statement | TAE | Dale | 58 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.